Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 42, NWS Albany, NY

September 5, 2011Rensselaer County, Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this flash flood warning at Sep 5, 2011, 2:19 AM EDT for Rensselaer County, Washington County, New York; Bennington County, Vermont. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 2:19 AM EDT (06:19 UTC)
Expired
Sep 5, 2011, 7:59 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 92 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WGUS51 KALY 050619
FFWALY
NYC083-115-VTC003-051215-
/O.NEW.KALY.FF.W.0042.110905T0619Z-110905T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
219 AM EDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...TROY...NASSAU...HOOSICK FALLS...EAST
  GREENBUSH...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WHITEHALL...SALEM...HUDSON FALLS...
  EXTREME SOUTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...

* UNTIL 815 AM EDT

* AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING TOWARDS  
  RENSSELAER AND WASHINGTON COUNTIES. SHOWERS AND THUNDERSTORMS WITH 
  HEAVY RAIN ARE EXPECTED TO CONTINUE FOR MUCH OF THE NIGHT ACROSS   
  RENSSELAER AND WASHINGTON COUNTIES RESULTING IN FLASH FLOODING     
  OF CREEKS AND STREAMS AS WELL AS UNDERPASSES...AND POORLY DRAINED
  LOW LYING AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARTFORD...
  COMSTOCK...GREENWICH...GRANVILLE...FORT EDWARD AND CAMBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4377 7336 4359 7343 4358 7340 4362 7337
      4363 7331 4354 7325 4274 7327 4251 7336
      4247 7377 4262 7374 4281 7365 4291 7366
      4295 7361 4310 7356 4351 7362 4356 7360
      4366 7349 4380 7344 4381 7339

$$
1 follow-up statement
093 
WGUS71 KALY 051159
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
759 AM EDT MON SEP 5 2011

NYC083-115-VTC003-051207-
/O.CAN.KALY.FF.W.0042.000000T0000Z-110905T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-WASHINGTON NY-RENSSELAER NY-
759 AM EDT MON SEP 5 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RENSSELAER...
WASHINGTON AND EXTREME SOUTHWESTERN BENNINGTON COUNTIES...

THE AREA OF HEAVY RAIN WHICH RESULTED IN 1 TO 3 INCHES OF RAIN 
OVERNIGHT HAS MOVED NORTHEAST OF THE AREA AND MAINLY LIGHT SHOWERS 
WILL OCCUR ACROSS THE REGION THROUGH LATE THIS MORNING.  

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV

LAT...LON 4377 7336 4359 7343 4358 7340 4362 7337
      4363 7331 4354 7325 4274 7327 4251 7336
      4247 7377 4262 7374 4281 7365 4291 7366
      4295 7361 4310 7356 4351 7362 4356 7360
      4366 7349 4380 7344 4381 7339

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:40 AM EDT, 39 minutes earlier.

Area forecast discussion, Sep 5, 1:40 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
140 AM EDT MON SEP 5 2011

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL BE WITH US THROUGH EARLY
LABOR DAY. A SLOW MOVING COLD FRONT WILL BEGIN TO PRESS SOUTHWARD
FROM CANADA TONIGHT...AND THE CHANCE OF THUNDERSTORMS WILL INCREASE.
THIS FRONT WILL VERY SLOWLY MOVE THROUGH THE REGION LABOR DAY INTO
EARLY WEEK.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 135 AM EDT...SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS
AFFECTING THE REGION...WITH ONE PROMINENT CLUSTER ACROSS THE
CENTRAL TACONICS HEADING NNE TOWARD SW VT...AND ANOTHER ACROSS THE
SE CATSKILLS HEADING NE. ADDITIONAL SHOWERS/STORMS ACROSS THE
WESTERN ADIRONDACKS AND MOHAWK VALLEY. TSTMS ANYWHERE WITHIN THE
REGION WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...AND
FREQUENT LIGHTNING. SO...FOR MOST AREAS...HAVE RAISED POPS TO
90-100 PERCENT OVERNIGHT FOR OCCASIONAL SHOWERS/TSTMS...EXCEPT A
BIT LOWER ACROSS DUTCHESS CO INTO THE SOUTHERN BERKSHIRES/NW
CT...WHERE AREAL COVERAGE MAY REMAIN MORE SCATTERED.

PREVIOUS AFD/S FOLLOW...

AS OF 11 PM...HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE
PORTIONS OF THE SCHOHARIE VALLEY...CATSKILLS AND COUNTIES WEST OF
THE HUDSON RIVER. A LARGE BATCH OF CONVECTION WAS MOVING NORTHWARD
WITH INCREASING PRECIP RATES. GIVEN RELATIVELY LOW FLASH FLOOD
GUIDANCE...AND PRECIP FROM EARLIER TODAY AND UPCOMING
CONVECTION...ARE THE MAIN REASONS WHY WE HAVE EXPANDED THE WATCH.

AS OF 1030 PM...SEVERE CONVECTION HAS WANED DUE TO LOSS OF SURFACE
BASED INSTABILITY. THERE WILL CONTINUE TO BE A SHORT BREAK IN THE
SHOWERS FROM ALBANY EASTWARD...HOWEVER ADDITIONAL SHOWERS WITH
EMBEDDED CONVECTIVE ELEMENTS AND DOWNPOURS ARE FILLING IN ACROSS
CENTRAL PA EXPANDING NORTHEASTWARD INTO SOUTH CENTRAL NY. MID TO
UPPER LEVEL FLOW PARALLEL TO SURFACE FRONTAL BOUNDARY...SO THE
COLD FRONT WILL ONLY SLOWLY SAG SOUTHEASTWARD ACROSS THE REGION.
NUMEROUS TO WIDESPREAD SHOWERS WITH SOME HEAVIER DOWNPOURS WILL
AFFECT AREAS MAINLY FROM ALBANY WESTWARD OVERNIGHT...GRADUALLY
SPREADING EASTWARD TOWARDS MORNING. ADDITIONAL HEAVY RAIN IS
LIKELY...ESPECIALLY ACROSS THE MOHAWK VALLEY AND WESTERN
ADIRONDACKS.

PREVIOUS NEAR TERM DISCUSSIONS...

AS OF 940 PM EDT...SEVERE THUNDERSTORM WATCH BOX 835 HAS BEEN
CANCELED. THE ENHANCED WORDING HAS BEEN REMOVED FROM THE GRIDS AND
ZONES...EXCEPT FOR THE HVY RAINFALL.

AS OF 530 PM...A BROKEN LINE OF STORMS WORKING ACROSS PORTIONS OF
THE CAPITAL DISTRICT HAVE BEEN PULSING UP AND DOWN. THEN...A SUPER
CELL FORMED AND A TORNADO WARNING WAS ISSUED FOR EXTREME EASTERN
MONTGOMERY COUNTIES AND WESTERN AND SOUTHERN COUNTIES.

FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MOHAWK
VALLEY WEST OF THE TORNADO WARNING. MORE CELLS ARE MOVING INTO THE
MOHAWK VALLEY FROM DELAWARE COUNTY.

EXPECT ACTIVITY TO CONTINUE THROUGH 800 PM...WITH MORE LINES LIKELY
TO FORM UPSTREAM AND MERGING WITH THE OLD ONES.

AS OF 430 PM...SEVERE THUNDERSTORM WATCH 845 HAS BEEN POSTED FOR THE
CAPITAL DISTRICT SOUTH TO THE SOUTHERN CATSKILLS AND NORTHWARD UNTIL
1100 PM. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. ALREADY HAD ONE CONFIRMED REPORT OF A
SEVERE THUNDERSTORM IN HERKIMER COUNTY.

MSAS ANALYSIS INDICATED MID LEVEL LAPSE RATS WERE AROUND 6.5C/KM AND
SBCAPES UP TO 2000-3000 J/KG ACROSS OUR AREA.

THIS DESPITE LOTS OF CONVECTIVE DEBRIS FLOATING AROUND FROM PREVIOUS
UPSTREAM CONVECTION. THE WIND ALOFT HAVE INCREASED DEEP LAYER SHEAR
ALLOWING ANY CONVECTION TO BECOME BETTER ORGANIZED AND INCREASED
UPDRAFTS.

THE OTHER CONCERN IS THE POTENTIAL FOR FLASH FLOODING. OUR
ATMOSPHERE IS MOIST. PWAT VALUES HAD ACTUALLY DROPPED TO 1.5 INCHES
THIS MORNING BUT WITH INCREASED MID LEVEL MOISTURE WERE INCREASING
TO AROUND 2.0 INCHES. FORTUNATELY...THE STORMS HAVE BEEN MOVING
FAIRLY QUICKLY ABOUT 30 MPH. HOWEVER...CELLS LOOK TO BE
TRAINING...SO IT IS BOUTS OF HEAVY RAIN FROM DIFFERENT THUNDERSTORMS
COULD COULD FALL OVER THE SAME AREA.

THE GREATEST THREAT OF FLASH FLOODING (NO HIGHER THAN 50 PERCENT) IS
ACROSS OUR NORTHERN AREAS...NOT THAT OUR SOUTHERN AREAS ARE
COMPLETELY RISK FREE. ANY THUNDERSTORM IS CAPABLE OF PRODUCING AN
INCH OF RAINFALL IN A SHORT TIME AND AT THE VERY LEAST RESULT IN
PONDING OF WATER ON ROADWAYS.

DEWPOINTS WERE IN THE LOWER TO MID 70S. THE SURFACE COLD FRONT STILL
WAS WELL NORTH OF THE NY/CAN BORDER. THE STORMS HAVE BEEN FIRING OUR
ALONG A PRE-FRONTAL TROUGH WELL AHEAD OF THE MAIN SYSTEM.

LATER THIS EVENING...THE THREAT OF SEVERE WEATHER WILL DIMINISH AS
WE LOOSE THE BEST HEATING OF THE DAY. HOWEVER...THUNDERSTORMS WILL
IF ANYTHING...LIKELY INCREASE AS THE COLD FRONT TO THE NORTH BEGINS
TO MAKE ITS MOVE SOUTHWARD. THE FLASH FLOOD WATCH WILL CONTINUE.

IT WILL REMAIN MUGGY OVERNIGHT WITH OVERNIGHT LOWS GENERALLY 65-70
FROM ALBANY SOUTHWARD...60-65 FURTHER NORTH.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM TUESDAY/...
ON THE START OF LABOR DAY...THE COLD FRONT LOOKS TO BE MOVING RIGHT
THROUGH THE GREATER CAPITAL DISTRICT...AND ONLY SLOWLY SLIDE TO OUR
SOUTHERN ZONES DAY/S END. THIS FRONT WILL LINE UP WITH THE FLOW
ALOFT...WHICH USUALLY RESULTS IN THE MOST EXTENSIVE PRECIPITATION
SHIELD ALONG AND JUST BEHIND THE COLD FRONT. WITH PLENTY OF MOISTURE
IN PLACE...THIS WILL LIKELY LEAD TO A GENERAL RAINFALL FOR LABOR
DAY...ESPECIALLY FROM THE CAPITAL DISTRICT NORTHWARD.

HOWEVER...THUNDERSTORMS COULD STILL BE EMBEDDED WITHIN THE RAIN
SHIELD AND ANY OF THESE COULD CONTAIN HEAVY RAINFALL AND RESULT IN
LOCALIZED FLASH FLOODING WITH THE THREAT REMAINING NORTH OF THE
CAPITAL DISTRICT.

MORE ABOUT THE RAINFALL AND THE POTENTIAL HYDRO PROBLEMS WILL BE
DISCUSSED IN OUR HYDROLOGY SECTION.

WITH CLOUDS...RAIN AND COOLER AIR BLEEDING FROM THE
NORTH...TEMPERATURES WILL COOL DOWN MONDAY...STAYING MAINLY IN THE
60S NORTH OF ALBANY...70S FROM ALBANY NORTHWARD.

BY MONDAY NIGHT...THE COLD FRONT WILL STILL NOT HAVE CLEARED OUR
REGION...PROBABLY STALLED SOMEWHERE SOUTH OF ALBANY. WAVES OF WEAK
LOW PRESSURE WILL RIDE ALONG OCCASIONAL RAIN. THE THREAT OF
THUNDERSTORMS WILL SLOWLY DIMINISH MONDAY BUT WILL STILL MENTIONED
THEM...AND THEY COULD PRODUCE HEAVY RAINFALL.

TEMPERATURES WILL COOL DOWN INTO THE 50S OVERNIGHT MONDAY.

THERE IS LIGHT AT THE END OF TUNNEL. MOST MODELS (EXCEPT THE CMC)
NOW INDICATE THAT THE COLD FRONT WILL PUSH FAR ENOUGH TO OUR EAST TO
ALLOW DRIER CANADIAN TO START TAKING HOLD SOMETIME ON TUESDAY. THE
DAY COULD START OFF WITH LEFTOVER SOUTH...ESPECIALLY SOUTH AND EAST
OF ALBANY...BUT ANY ADDITIONAL RAINFALL ON TUESDAY LOOKS LIGHT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
CONFIDENCE CONTINUES TO INCREASE THAT THE FRONTAL BOUNDARY EARLIER
IN THE WEEK WILL BE SOUTHEAST OF THE REGION EARLY WEDNESDAY.
HOWEVER...EXCLUDING THE CMC...MOST OTHER MODELS INDICATE THAT THE
FRONT...WHILE TRYING TO MOVE NORTH...MIGHT BE SHUNTED BY HIGH
PRESSURE ENOUGH TO PREVENT SIGNIFICANT RAINFALL FROM REACHING MOST
IF NOT ALL OF OUR REGION. THE 12Z GFS NOW HAS LATCHED ONTO THE
EARLIER ECMWF SOLUTION THAT THE FRONT AND MOISTURE FROM THE REMNANTS
OF LEE WOULD NEVER REACH OUR ZONE. THAT SAID...THE EURO DOES BRING
SOME LIGHT QPF JUST SOUTH AND WEST OF ALBANY WED INTO THURSDAY.
HOWEVER...THE SYNOPTIC SETUP LOOKS CONSISTENT WITH PREVIOUS RUNS.
THE CANADIAN METEOROLOGICAL MODEL (CMC) CONTINUES TO PAINT A
GLOOMIER PICTURE STILL BRINGING THE REMNANTS OF LEE NORTHWARD WITH
HEAVY RAINFALL. FOR NOW...IT WILL BE DISMISSED SINCE IT APPEARS TO
BE AN OUTLIER.

WE WILL GO WITH SLIGHT/LOW CHANCES OF SHOWERS WED/FRI ...JUST IN
CASE SOME MOISTURE DOES MOVE UP BUT AT THIS POINT SHOULD BE LIGHT.

MORE GOOD NEWS. AT THIS VANTAGE POINT...HURRICANE KATIA...STILL WELL
OUT IN THE ATLANTIC LOOKS TO BE NEVER DIRECTLY IMPACT OUR
REGION...AT LEAST BY BASED ON ALL OPERATIONAL LONG RANGE MODELS.
HOWEVER...IT IS TOO EARLY TO COMPLETELY DISMISS THE THREAT...THIS
FAR OUT.

FOR NOW...WENT DRY BOTH WEEKEND DAYS. IF THAT WORKS OUT...IT WOULD
BE THE FIRST THAT HAPPENED IN NEARLY A MONTH.

TEMPERATURES THROUGH THE PERIOD WILL START OUT SLIGHTLY BELOW NORMAL
WITH HIGHS MID 60S TO LOWER 70S AND NIGHTS DIPPING DOWN TO THE
CHILLY 40S WELL NORTH OF THE CAPITAL REGION....50S CAPITAL REGION
SOUTHWARD. TEMPERATURES WILL MODERATE A LITTLE TO SEASONABLE LEVELS
BY THE END OF THE PERIOD.

PLEASE REFER TO THE LATEST OFFICIAL FORECASTS ON THE TROPICS FROM
THE NATIONAL HURRICANE CENTER.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LARGE BATCH OF SHOWERS WILL EMBEDDED THUNDER WILL MOVE FROM
SOUTHWEST TO NORTHEAST THROUGH THE AREA AFFECTING THE TAF SITES
BETWEEN 06Z TO AROUND 09Z. WILL MENTION CB APPENDED TO CLOUD GROUP
IN TEMPOS TO ACCOUNT FOR CONVECTION. BORDERLINE MVFR/IFR CONDITIONS
WILL DEVELOP AFTER THE SHOWERS MOVE BACK IN. THE BEST CHANCE FOR
PREVAILING IFR CONDITIONS WILL BE AT KGFL. GENERALLY MVFR CONDITIONS
WILL PERSIST THROUGH MUCH OF MONDAY WITH OCCASIONAL SHOWERS.
MODERATE TO HEAVY SHOWERS MAY MOVE BACK IN LATE MONDAY AS A SLOW
MOVING COLD FRONT SAGS SOUTHWARD ACROSS THE AREA. CONDITIONS WILL
LIKELY DETERIORATE BACK TO IFR LATE MONDAY INTO MONDAY EVENING.

WINDS WILL GENERALLY BE LIGHT AND VARIABLE INTO MONDAY
MORNING...SHIFTING TO THE SOUTH-SOUTHWEST AROUND 5 KT. WINDS WILL
THEN SHIFT TO THE NORTH AROUND 5-10 KT AS THE SURFACE COLD FRONT
PASSES THROUGH MONDAY AFTERNOON.

OUTLOOK...
MON-WED...MVFR/IFR...SHRA LIKELY WITH CHC TSRA.
THU-FRI...MAINLY VFR...SLIGHT CHC MVFR -SHRA.

&&

.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS TONIGHT THROUGH MONDAY...WITH WIDESPREAD MODERATE
RAINFALL LIKELY LATER MONDAY AFTERNOON AND NIGHT.

WE DECIDED NOT TO ASSIGN THE WET FLAG TO OUR STATIONS JUST YET...AS
THE BULK OF THE RAIN MIGHT NOT HAPPEN UNTIL LATER MONDAY INTO MONDAY
NIGHT.

ELEVATED RH WILL CONTINUE OVER THE NEXT 2 DAYS...REACHING 90-100
PERCENT AT NIGHT...70-90 PERCENT MON AFTERNOON.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUE MORNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA
REGION...SOUTHERN VT. WE ALSO ADDED THE REMAINDER OF THE MOHAWK
VALLEY...AND AREAS WEST OF THE HUDSON RIVER.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE ACROSS THE
SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA REGION AND SOUTHERN
VERMONT LATER TONIGHT...AND THEN WILL EXPAND FURTHER S/E MONDAY INTO
MONDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES. AS THE FRONT
INTERACTS WITH DEEP TROPICAL MOISTURE...SHOWERS AND TSTMS COULD
PRODUCE VERY HEAVY RAINFALL...WITH RAINFALL RATES POTENTIALLY
REACHING UP TO 2 INCHES PER HOUR. IN ADDITION...THE POTENTIAL FOR
TRAINING THUNDERSTORM CELLS WILL ALSO INCREASE TONIGHT ACROSS
NORTHERN AREAS...AND ACROSS THE REMAINDER OF THE REGION MON AND MON
NIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AREAS FROM
SUN AFTERNOON THROUGH TUE AM.

AVERAGE BASIN RAINFALL THROUGH TUESDAY MORNING LOOKS TO BE ABOUT AN
INCH WELL SOUTH OF ALBANY...2-3 INCHES FURTHER NORTH. THESE VALUES
LOOK TO BRING SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS FROM THE
MOHAWK RIVER NORTH BUT AS ALONG AS RAINFALL DOES NOT SIGNIFICANTLY
EXCEED OUR THINKING RIVER FLOODING IS NOT EXPECTED. PLEASE REFER
BACK TO THE LATER VERSIONS OF OUR HYDRO SECTION OUR CONFIDENCE IN
THIS SCENARIO IS ONLY MODERATE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ032-033-
     038>043-047>052-058-059-063-064-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...WASULA/HWJIV
NEAR TERM...KL/BGM/JPV/WASULA
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...BGM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/KL
Hazardous weather outlook, Sep 4, 11:39 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1139 PM EDT SUN SEP 4 2011

CTZ001-013-MAZ001-025-NYZ053-054-060-061-065-066-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN DUTCHESS-EASTERN DUTCHESS-
1139 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND FOR
RENSSELAER...COLUMBIA AND DUTCHESS COUNTIES IN EAST CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS WILL CONTINUE
OVERNIGHT. THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...LEADING TO
PONDING OF WATER ON ROADS...POOR DRAINAGE LOCATIONS...AS WELL AS
URBAN AND LOW LYING AREAS. INDIVIDUAL THUNDERSTORMS WILL TRACK
FROM SOUTHWEST TO NORTHEAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>043-047>052-058-059-063-064-082>084-VTZ013>015-051100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-EASTERN GREENE-
WESTERN ULSTER-EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1139 PM EDT SUN SEP 4 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...THE
GREATER CAPITAL REGION WEST OF THE HUDSON RIVER...SCHOHARIE
VALLEY...EASTERN CATSKILLS...AND MID HUDSON VALLEY WEST OF THE
HUDSON RIVER OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS WILL CONTINUE
OVERNIGHT. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO
NORTHEAST AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 11:22 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1122 PM EDT SUN SEP 4 2011

NYZ052-058>061-050400-
EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
1122 PM EDT SUN SEP 4 2011

...A STRONG THUNDERSTORM IN

  EXTREME SOUTHEAST ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHWEST COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NORTH-SOUTH
LAKE CAMPGROUND...OR ABOUT 8 MILES WEST OF CATSKILL...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
COXSACKIE BY 1155 PM EDT
NEW BALTIMORE...6 MILES WEST OF KINDERHOOK AND 7 MILES WEST OF
VALATIE BY MIDNIGHT EDT

LAT...LON 4250 7388 4238 7356 4217 7403 4220 7409
TIME...MOT...LOC 0322Z 221DEG 20KT 4223 7400

KL
Special weather statement, Sep 4, 11:58 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1158 PM EDT SUN SEP 4 2011

NYZ047-050430-
SCHOHARIE NY-
1158 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS APPROACHING SCHOHARIE COUNTY IN EAST CENTRAL
NEW YORK...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 9 MILES WEST OF JEFFERSON TO GILBOA...OR ALONG
A LINE EXTENDING FROM DAVENPORT TO 7 MILES NORTHEAST OF ROXBURY...AND
MOVING NORTH AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
JEFFERSON BY 1205 AM EDT...
NORTH BLENHEIM BY 1210 AM EDT...
LIVINGSTONVILLE...SUMMIT AND BREAKABEEN BY 1215 AM EDT...
RICHMONDVILLE AND MIDDLEBURGH BY 1225 AM EDT...
COBLESKILL AND SCHOHARIE BY 1230 AM EDT.

RAINFALL RATES UP TO 1 INCH PER HOUR IS TO BE EXPECTED.

LAT...LON 4256 7468 4262 7464 4274 7467 4282 7465
      4269 7420 4239 7430 4240 7437 4236 7443
      4241 7461 4251 7471 4253 7471
TIME...MOT...LOC 0356Z 201DEG 26KT 4247 7479 4238 7445
Special weather statement, Sep 5, 12:15 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1215 AM EDT MON SEP 5 2011

NYZ059-060-050445-
EASTERN GREENE NY-WESTERN COLUMBIA NY-
1215 AM EDT MON SEP 5 2011

...A STRONG THUNDERSTORM IN GREENE AND COLUMBIA COUNTY IN EAST
CENTRAL NEW YORK...

AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR COXSACKIE...OR ABOUT 8 MILES NORTHWEST OF HUDSON...AND
MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
COXSACKIE BY 1225 AM EDT...
NEW BALTIMORE BY 1245 AM EDT...

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4245 7390 4246 7369 4223 7378 4227 7403
TIME...MOT...LOC 0414Z 220DEG 12KT 4235 7387
Special weather statement, Sep 5, 1:09 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
109 AM EDT MON SEP 5 2011

NYZ053-054-050600-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
109 AM EDT MON SEP 5 2011

...A STRONG THUNDERSTORM IN RENSSELAER COUNTY IN EAST CENTRAL NEW
YORK...

AT 106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR GRAFTON...OR ABOUT 8 MILES EAST OF
TROY...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 115 AM EDT...
HOOSICK FALLS BY 135 AM EDT.

RAINFALL RATES UP TO 1 INCH PER HOUR CAN BE EXPECTED.

LAT...LON 4293 7360 4293 7329 4252 7338 4249 7371
TIME...MOT...LOC 0509Z 206DEG 30KT 4273 7350
Special weather statement, Sep 5, 1:51 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
151 AM EDT MON SEP 5 2011

VTZ013-050630-
BENNINGTON VT-
151 AM EDT MON SEP 5 2011

...STRONG THUNDERSTORMS IN BENNINGTON COUNTY IN SOUTHERN VERMONT...

AT 145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF SHAFTSBURY TO BENNINGTON TO STAMFORD...OR ALONG A
LINE EXTENDING FROM 7 MILES WEST OF ARLINGTON TO BENNINGTON TO NORTH
ADAMS...AND MOVING NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
READSBORO AND ARLINGTON BY 200 AM EDT...
DORSET...MANCHESTER CENTER AND MANCHESTER BY 215 AM EDT.

RAINFALL AMOUNTS UP TO 1 INCH PER HOUR CAN BE EXPECTED.

LAT...LON 4328 7282 4326 7283 4326 7285 4323 7285
      4317 7289 4312 7288 4312 7300 4293 7301
      4293 7292 4275 7293 4276 7326 4332 7325
      4331 7283
TIME...MOT...LOC 0550Z 221DEG 27KT 4310 7325 4293 7318
          4278 7310
Special weather statement, Sep 5, 2:02 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
202 AM EDT MON SEP 5 2011

NYZ051>054-058>061-063>066-050645-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
202 AM EDT MON SEP 5 2011

...STRONG THUNDERSTORMS IN ALBANY...GREENE...ULSTER...DUTCHESS...
   COLUMBIA AND RENSSELAER COUNTIES IN EAST CENTRAL NEW YORK...

AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...STRONG WINDS AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HUNTER TO WOODSTOCK TO LAKE KATRINE TO
STAATSBURG...OR ALONG A LINE EXTENDING FROM HUNTER TO 8 MILES WEST
OF SAUGERTIES TO KINGSTON TO RHINEBECK...AND MOVING NORTHEAST AT 45
MPH.

THUNDERSTORMS WILL BE NEAR...
WINDHAM...NORTH-SOUTH LAKE CAMPGROUND...SAUGERTIES AND RED HOOK BY
205 AM EDT...
HIGH FALLS AND CLERMONT BY 210 AM EDT...
LIVINGSTON AND CATSKILL BY 215 AM EDT...
PINE PLAINS BY 220 AM EDT...
HUDSON BY 225 AM EDT.

RAINFALL RATES AROUND 1 INCH PER HOUR CAN BE EXPECTED.

LAT...LON 4264 7381 4244 7350 4234 7343 4206 7352
      4174 7394 4195 7401 4203 7414 4223 7445
TIME...MOT...LOC 0600Z 229DEG 37KT 4223 7427 4209 7404
          4201 7391 4189 7389

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:12 PM EDTFlash Flood WarningALYWashington4 hr
Sep 4, 8:40 PM EDTSpecial Weather StatementALYRensselaer35 min
Sep 4, 11:22 PM EDTSpecial Weather StatementALYColumbia38 min
Sep 4, 11:41 PM EDTFlash Flood WarningALYMontgomery, Schenectady, Schoharie6 hr
Sep 4, 11:58 PM EDTSpecial Weather StatementALYSchoharie32 min
Sep 5, 12:15 AM EDTSpecial Weather StatementALYColumbia30 min
Sep 5, 12:32 AM EDTFlash Flood WarningALYGreene, Schoharie6 hr
Sep 5, 1:09 AM EDTSpecial Weather StatementALYRensselaer51 min
Sep 5, 2:02 AM EDTSpecial Weather StatementALYColumbia, Greene43 min
Sep 5, 2:45 AM EDTSpecial Weather StatementALYRensselaer45 min
Sep 4, 8:26 PM EDTSpecial Weather StatementALYWindham34 min
Sep 5, 1:41 AM EDTFlash Flood WarningALYBennington6 hr
Sep 5, 1:51 AM EDTSpecial Weather StatementALYBennington39 min
Sep 5, 3:29 AM EDTSpecial Weather StatementALYWindham61 min
Sep 5, 5:02 PM EDTAreal Flood AdvisoryALYWindham3 hr

Nearby

Flash Flood Warnings in New York, 2011Flash Flood Warnings in Vermont, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.